MAUDE Adverse Event Report: COOPERSURGICAL, INC. UTERINE MANIPULATOR TIP B

COOPERSURGICAL, INC. UTERINE MANIPULATOR TIP B
Model Number UMB678
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Manipulating uterus as usual and noticed metal piece protruding through side of uterus once in abdomen.Colorectal surgeon placed a few stitches in mucosal lining, colonoscopy performed, no visible perforation.Any patient injury or impact to the gamete or embryo? no medical or procedural intervention? yes 1216677-2022-00335 umb678 uterine manipulator tip b e-complaint-(b)(4).
 
Additional Manufacturer Narrative
Coopersurgical is currently investigating the reported conditions.
 
Additional Manufacturer Narrative
Investigation review dhr inspect returned samples.Analysis and findings complaint (b)(4).Distribution history: the complaint product was manufactured at csi on 12-oct-2022 under work order (b)(4) and sold on 21-oct-2022.Manufacturing record review: dhr-325768 was reviewed and no non-conformities, related to the complaint condition, were noted.Incoming inspection review: not applicable.Service history record: service history not applicable for this product.Historical complaint review: a review of the 2-year complaint history showed similar reported complaint conditions.Product receipt: the complaint product was returned on 14-dec-2022.The lot number of the returned product matched the lot number reported.The unit was returned on rma # 339237.Visual evaluation: visual examination of the complaint product revealed that the metal rod had pierced the balloon and that the metal rod was bent at one end.Functional evaluation: complaint product was functionally evaluated and found not to function properly.The balloon would not inflate.Root cause: no definitive root cause for this issue could be reliably determined at this time.The marketing and sales team will continue to work with the customer to figure out a possible root cause.It would take a significant force to bend the metal rod.Correction and/or corrective action coopersurgical will continue to monitor this complaint condition for trends.Coopersurgical will also continue to work with the customer.No further training required at this time.Was the complaint confirmed? yes.
 
Event or Problem Description
Manipulating uterus as usual and noticed metal piece protruding through side of uterus once in abdomen.Colorectal surgeon placed a few stitches in mucosal lining, colonoscopy performed, no visible perforation.Any patient injury or impact to the gamete or embryo? no medical or procedural intervention? yes.Umb678 uterine manipulator tip b e-complaint (b)(4).

Brand Name
UTERINE MANIPULATOR TIP B
Common Device Name
UTERINE MANIPULATOR TIP B
Manufacturer (Section D)
COOPERSURGICAL, INC.
75 corporate drive
trumbull CT 06611
Manufacturer (Section G)
COOPERSURGICAL, INC.
95 corporate drive
trumbull CT 06611
Manufacturer Contact
michael marone
50 corporate drive
trumbull, CT 06611
4752651665
MDR Report Key16000216
Report Number1216677-2022-00335
Device Sequence Number20275585
Product Code LKF
UDI-Device Identifier00888937001402
UDI-Public888937001402
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K932115
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/21/2025
Device Model NumberUMB678
Device Catalogue NumberUMB678
Device Lot Number325768
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2022
Supplement Date Received by Manufacturer11/30/2022
Initial Report FDA Received Date12/16/2022
Supplement Report FDA Received Date07/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown